MAUDE Adverse Event Report: SYNTHES GMBH 11.0MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 11.0MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.018S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure on (b)(6) 2023, the surgeon was taking a bone graft and the 12mm reamer head sheared off in less time in the femur and it would retrieve last 40-45 minutes effort.Then, a smaller reamer was passed and it also broke and the time of the reamer 1hr retrieve from the femur.The surgery was completed successfully and no other medical intervention was required.The patient status was reported to be fine.The broken fragments from one of the broken reamer heads was retained in the mid shaft of the left femur.Approximately 30 minutes was spent removing the broken fragments from the initial 12mm ria 2 reamer head, which were within the proximal left femur.The second ria2 11mm reamer head which broke was mid-shaft and could not be retrieved even though several attempts were made.This report involves one 11.0mm reamer head for ria 2 sterile.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: additional device product codes: hrx.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the prongs of the 11.0mm reamer head for ria 2 sterile are broken off.Fragments were turned for evaluation.No other issue was identified.Embedded device condition cannot be confirmed as x-ray evidence or photos were not provided.A dimensional inspection for the 11.0mm reamer head for ria 2 sterile was not performed to due to post manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 11.0mm reamer head for ria 2 sterile would contribute to the complained device issue.The cause of this issue was identified as deviation from the recommended surgical approach of 10 degrees.No new malfunctions were observed during this investigation that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: device history record (dhr) review: manufacturing location: supplier ¿ (b)(4) / inspected and packaged by: (b)(4) release to warehouse date: 17-oct-2022 expiration date: 31-aug-2032 part number: 03.404.018s, 11.0mm reamer head for ria 2-sterile lot number: 1491p56 (sterile) lot quantity: (b)(4) production order traveler met all inspection acceptance criteria.Packaging label log (pll) lppf was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404m018, ria ii reamer head 11.0mm lot number: 582p630 lot quantity: (b)(4) inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Certificate of compliance dated 07-apr-2022 was reviewed and determined to be conforming.Certification for heat treat dated 18-mar-2022 was reviewed and determined to be conforming.Certificate of analysis dated 04-may-2020 was reviewed and determined to be conforming.Material certification dated 11-jun-2019 was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16371178
Report Number8030965-2023-01780
Device Sequence Number15142970
Product Code HTO
UDI-Device Identifier10886982273963
UDI-Public(01)10886982273963
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.018S
Device Catalogue Number03.404.018S
Device Lot Number1491P56
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer02/23/2023
03/16/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/14/2023
03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12.0MM REAMER HEAD FOR RIA 2 STERILE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR
Patient SexFemale
Patient Weight65 KG